Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 51, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 11:21 PM EDT for Alleghany County, Botetourt County, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 11:21 PM EDT (03:21 UTC)
- Expired
- Jun 27, 1995, 1:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Alleghany County, VA, Botetourt County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 270323 FFWRNK VAC005-023-270530- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1121 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM EDT FOR THE FOLLOWING COUNTYS... IN WEST CENTRAL VIRGINIA ...SOUTHEASTERN ALLEGHANY COUNTY ...NORTHWESTERN BOTETOURT COUNTY AT 1121 PM EDT...RADAR AND RAIN GAGES ESTIMATED RAINFALL AMOUNTS OF NEARLY TWO AND A HALF /2.5/ INCHES BETWEEN JORDAN MINES IN ALLEGHANY COUNTY AND ORISKANY IN BOTETOURT COUNTY. A PERSISTENT BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE WARNED AREA THROUGH MIDNIGHT. DO NOT DRIVE YOUR VEvHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DD/RG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:52 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 8:52 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 850 PM EDT MON JUN 26 1995 DISCUSSION... HAVE LITTLE TO OFFER TNT FOR UPDTS. KFCX RADAR SHOWS MOST PCPN OVR PIEDMONT AREA AND NW NC MTNS. VIL JUMPED TO 57 OVR WILKES CNTY...BUT THINK THAT THIS IS EXCEPTION. HVY RAF IS PROBLEM. PREFER TO KEEP MNTN OF HVY RAF IN TNT. DESROSIERS
In the hours before
Local storm report, Jun 26, 9:38 PM EDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SUN JUN 25 1995
DATE/TIME COUNTY/CITY EVENT
850 PM WILKES NC TREES DOWNED ON HIGHWAY
J 16. ALSO...WATER REPORTED
TO A DEPTH OF 2 FEET ON
THE ROAD.
DSDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:23 PM EDT | Flash Flood Warning | RNK | Campbell | 2 hr |
| Jun 27, 1:14 PM EDT | Flash Flood Warning | RNK | Buckingham | 3 hr |
| Jun 27, 4:56 PM EDT | Flash Flood Warning | RNK | Charles City | 2 hr |
| Jun 27, 5:43 PM EDT | Flash Flood Warning | RNK | Halifax | 2 hr |
| Jun 27, 6:04 PM EDT | Flash Flood Warning | RNK | Giles | 56 min |
| Jun 27, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 56 min |
| Jun 27, 6:53 PM EDT | Flash Flood Warning | RNK | Giles | 97 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.